What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 11, 6:21 PM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 11, 6:21 PM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
721 PM EDT Fri Aug 11 2017
.SYNOPSIS...
A weak cold front will cross the region tonight with scattered
showers and thunderstorms found along it this evening. High
pressure will build in behind it and bring dry weather Saturday
and Sunday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Storms are firing over much of the region this afternoon, with
limited heating to the southwest precluding thunderstorm
development in the Cincinnati area for the next few hours. A
weak cold front is expected to be situated along the I-71
corridor by 6z, with the bulk of any activity found to the
southeast. Rain will remain possible through early evening until
the front can begin to filter in drier air on northerly winds.
Overnight lows will range from the upper 50s in the northwest
to the middle 60s in the southeast. Clearing skies are also
expected to occur from northwest to southeast overnight.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The cold front is expected to be situated over the southeastern
CWA by daybreak Saturday, and an isolated shower or thunderstorm
remains possible in this area for the bulk of the morning hours.
Earlier models that support convection were showing a higher
chance of storms, while the bulk of the remaining models are dry
in the CWA for daylight hours Saturday. This is the favored
solution although a hedge was put in the forecast for Lewis and
Scioto counties to account for the model differences. Highs
Saturday will be in a dry and pleasant airmass, reaching the
mid 70s north to around 80 along the Ohio River and southwards.
Fair weather cumulus may be a bit more prolific given the cooler
air being brought in aloft during the afternoon. Otherwise,
skies will clear in the evening and temperatures will drop into
the middle to upper 50s across the board.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
The period will start with zonal flow aloft and a surface ridge in
place. A short wave will translate from the Plains across the Ohio
and Tennessee Valleys later Monday into Tuesday. This will cause a
wave to develop along the old frontal boundary south of the region,
but trends are for any precipitation from this to stay south of the
forecast area.
Upper ridging will work into the area which will allow for
temperatures to rise to near normal for the middle of the week. The
ridge will break down as the flow transitions to west northwest.
Disturbances moving through the flow along with increasing low level
moisture will bring a chance of showers and thunderstorms for the
end of the week.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Showers and isolated thunderstorms will move through the region
this evening and into the overnight in association with a cold
front. Precipitation will taper off overnight. Some fog will be
possible, however expect some clouds to stick around overnight
which should limit fog somewhat. Cu are expected during the day
on Saturday.
OUTLOOK...No significant weather is expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Aug 11, 4:03 AM EST, 17 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
503 AM EDT Fri Aug 11 2017
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
503 AM EDT Fri Aug 11 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 11, 6:34 PM EST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
734 PM EDT FRI AUG 11 2017
OHZ044-052-120000-
Champaign OH-Logan OH-
734 PM EDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT CHAMPAIGN AND SOUTH CENTRAL
LOGAN COUNTIES UNTIL 800 PM EDT...
At 734 PM EDT, radar indicated a strong thunderstorm near St. Paris,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Penny size hail...
Locations impacted include...
Urbana, St. Paris, West Liberty, Springhills, Kiser Lake State Park,
Millerstown, Westville, Rosewood and Powhattan.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4008 8403 4027 8401 4027 8364 4003 8366
TIME...MOT...LOC 2334Z 274DEG 16KT 4018 8396
Sites
Special weather statement, Aug 11, 6:53 PM EST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
753 PM EDT FRI AUG 11 2017
OHZ065-120030-
Fairfield OH-
753 PM EDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD COUNTY UNTIL
830 PM EDT...
At 752 PM EDT, radar indicated a strong thunderstorm near Baltimore,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Lancaster, Canal Winchester, Baltimore, Bremen, Pleasantville,
Hide-A-Way Hills, Royalton, Lithopolis, Carroll, Sugar Grove,
Rushville, West Rushville and Dumontville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3966 8245 3966 8249 3961 8250 3973 8283
3982 8281 3982 8280 3986 8280 3982 8240
3975 8240 3974 8237
TIME...MOT...LOC 2352Z 284DEG 17KT 3978 8271
SitesSpecial weather statement, Aug 11, 6:58 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
758 PM EDT FRI AUG 11 2017
OHZ052-053-120030-
Champaign OH-Clark OH-
758 PM EDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHAMPAIGN AND
NORTHEASTERN CLARK COUNTIES UNTIL 830 PM EDT...
At 758 PM EDT, radar indicated a strong thunderstorm near Urbana,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
One half inch diameter hail...
Locations impacted include...
Springfield, Urbana, Mechanicsburg, Harmony, South Vienna, Tremont
City, Catawba, Mutual, Thackery, Plattsburg and Lawrenceville.
This includes I-70 in Ohio between mile markers 62 and 67.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4013 8350 3988 8362 4003 8398 4020 8390
TIME...MOT...LOC 2358Z 290DEG 17KT 4010 8385
Sites
Special weather statement, Aug 11, 7:28 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
828 PM EDT FRI AUG 11 2017
OHZ052>054-120115-
Champaign OH-Madison OH-Clark OH-
828 PM EDT FRI AUG 11 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHAMPAIGN...
NORTHEASTERN CLARK AND NORTHWESTERN MADISON COUNTIES UNTIL 915 PM
EDT...
At 828 PM EDT, radar indicated a strong thunderstorm near Urbana,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Springfield, Urbana, London, West Jefferson, Mechanicsburg, Choctaw
Lake, Harmony, Brighton, Lafayette, South Vienna, Tremont City,
Catawba, Mutual, Newport, Rosedale, Resaca, Powhattan, Catawba
Station, Buck Creek State Park and Interstate 70 at US Route 42.
This includes I-70 in Ohio between mile markers 62 and 80.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3999 8386 4014 8379 4008 8328 3981 8342
TIME...MOT...LOC 0028Z 286DEG 21KT 4003 8370
Novak
Special weather statement, Aug 11, 8:20 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
920 PM EDT FRI AUG 11 2017
OHZ045-051>053-120200-
Champaign OH-Union OH-Clark OH-Miami OH-
920 PM EDT FRI AUG 11 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHAMPAIGN AND
NORTHWESTERN CLARK COUNTIES IN WEST CENTRAL OHIO...SOUTHWESTERN UNION
COUNTY IN CENTRAL OHIO AND NORTHERN MIAMI COUNTIES IN WEST CENTRAL
OHIO UNTIL 1000 PM EDT...
At 920 PM EDT, radar indicated strong thunderstorms along a line
extending from Piqua to near Urbana, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Troy, Marysville, Piqua, Urbana, St. Paris, Mechanicsburg, North
Lewisburg, Milford Center, Christiansburg, Fletcher, Woodstock,
Casstown, Mutual, Cable, Thackery, Westville, State Route 4 at State
Route 161, Kiser Lake State Park, Millerstown and Kennard.
This includes I-75 in Ohio between mile markers 77 and 82.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4019 8328 4011 8345 4011 8350 4008 8351
3999 8406 4015 8439 4018 8402 4019 8402
4023 8372
TIME...MOT...LOC 0120Z 273DEG 35KT 4014 8429 4016 8367
NovakSpecial weather statement, Aug 11, 9:28 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1028 PM EDT FRI AUG 11 2017
OHZ045-052>055-120315-
Champaign OH-Madison OH-Franklin OH-Union OH-Clark OH-
1028 PM EDT FRI AUG 11 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHAMPAIGN
COUNTY IN WEST CENTRAL OHIO...WESTERN FRANKLIN COUNTY IN CENTRAL
OHIO...NORTHEASTERN CLARK COUNTY IN WEST CENTRAL OHIO...NORTHERN
MADISON AND SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 1115 PM
EDT...
At 1028 PM EDT, radar indicated strong thunderstorms along a line
extending from near Plain City to near Mechanicsburg to 6 miles
northwest of Springfield, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Columbus, Springfield, Dublin, Upper Arlington, Hilliard,
Worthington, London, Jefferson, Plain City, West Jefferson,
Mechanicsburg, Choctaw Lake, Lake Darby, Harmony, Lisbon, Brighton,
Lafayette, South Vienna, Tremont City and Catawba.
This includes I-70 in Ohio between mile markers 58 and 94.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4011 8302 3984 8315 3986 8373 4007 8393
4008 8364 4016 8349
TIME...MOT...LOC 0228Z 283DEG 28KT 4010 8334 4002 8354 4002 8385
Novak